Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 166, NWS Louisville, KY

June 19, 2015Allen County, Barren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 19, 2015, 6:39 PM CDT for Allen County, Barren County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 6:39 PM CDT (23:39 UTC)
Expired
Jun 19, 2015, 7:10 PM CDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allen County, KY, Barren County, KY

The radar

The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WUUS53 KLMK 192339
SVRLMK
KYC003-009-200010-
/O.NEW.KLMK.SV.W.0166.150619T2339Z-150620T0010Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM CDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 710 PM CDT

* AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  WESTMORELAND...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSVILLE...RODEMER...AMOS...MOUNT ZION...HOLLAND...OAK FOREST...
  WALNUT HILL...MAYNARD...YESSE...GAINESVILLE...CEDAR SPRINGS...
  MEADOR...TRACY...AUSTIN...PORT OLIVER FORD...PETER CREEK...
  COOKTOWN...FINNEY...LUCAS AND ROCKY HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

&&

LAT...LON 3664 8633 3665 8634 3703 8609 3692 8584
      3663 8608
TIME...MOT...LOC 2340Z 210DEG 30KT 3667 8619

HAIL...<.75IN
WIND...60MPH

$$

RJS
2 follow-up statements
657 
WWUS53 KLMK 192354
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
754 PM EDT FRI JUN 19 2015

KYC003-009-200010-
/O.CON.KLMK.SV.W.0166.000000T0000Z-150620T0010Z/
ALLEN KY-BARREN KY-
654 PM CDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BARREN AND EASTERN ALLEN COUNTIES UNTIL 710 PM CDT...

AT 651 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
SCOTTSVILLE...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MEADOR...TRACY...AUSTIN...PORT OLIVER FORD...PETER CREEK...FINNEY...
COOKTOWN...LUCAS...BERRY STORE...ROCKY HILL...RAILTON...ROSEVILLE...
RED CROSS...HAYWOOD...BRISTLETOWN AND BECKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

&&

LAT...LON 3663 8608 3677 8626 3703 8609 3692 8584
TIME...MOT...LOC 2355Z 211DEG 34KT 3681 8608

HAIL...<.75IN
WIND...60MPH

$$

RJS
229 
WWUS53 KLMK 200010
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
810 PM EDT FRI JUN 19 2015

KYC003-009-200020-
/O.EXP.KLMK.SV.W.0166.000000T0000Z-150620T0010Z/
ALLEN KY-BARREN KY-
710 PM CDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARREN AND
EASTERN ALLEN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3663 8608 3677 8626 3703 8609 3692 8584
TIME...MOT...LOC 0010Z 211DEG 34KT 3693 8599

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:10 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 19, 6:10 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EDT Fri Jun 19 2015

...Updated Aviation Discussion...

...Forecast Update...
Updated at 605 PM EDT Fri Jun 19 2015

Convection continues to move slowly across the region this
afternoon.  Storms are generally concentrated into two areas...one
over near the Lexington Metro and the other over near the Louisville
Metro area.  The storms over near Lexington are strong, producing
torrential rainfall, gusty winds and frequent lightning.  The slow
movement may result in some flooding issues.  A flood advisory was
just issued for that area.

Second area of convection is over along the I-65 corridor and points
west.  Arcing band of convection will impact the Louisville area
shortly producing a brief period of torrential downpours and gusty
winds.

Storms out to the west of Louisville have been exhibiting rotation.
These storms are interacting with an east-west boundary that is
helping increase the SR Helicity.  Additional storms across Hancock
and Breckinridge are moving north and may start to rotate a bit more
once they cross the boundary which is lying across Perry and
Crawford counties in southern Indiana.  This area appears to be the
area at most risk for tornadoes over the next few hours.

Current thinking is that once we loose the heating of day toward
sunset, we'll transition from a severe weather threat to more of a
heavy rain/flood threat.

.SHORT TERM (Now through Saturday Night)...
Updated at 310 PM EDT Fri Jun 19 2015

...Flash Flood Watch for Southern Indiana and Central Kentucky
Continues through Saturday...

In the short term, the remnants of tropical Cyclone Bill are
currently centered over southeastern MO.  Widespread cloudiness out
ahead of Bill has kept temperatures down below convective
thresholds.  However, skies have started to scour out and
differential heating combined with a moisture rich atmosphere has
led to convection developing.  The convection is rather disorganized
over central KY...mainly in just clusters.  More organization was
noted out over western KY and central TN where convective bands were
observed.  For the remainder of the afternoon, we expect convection
to become more widespread.  DCAPE values and microburst indices are
significantly lower than what we saw yesterday afternoon owing to
the lack of insolation of today.  Nonetheless, torrential rainfall
and gusty winds along with lightning will be the main weather
hazards.  Afternoon highs will top out in the mid-upper 80s in the
next hour or so with temperatures falling back into the upper 70s
and lower 80s this evening.

Convective coverage will increase tonight and continue through
Saturday morning as the actual remnants of Bill push eastward
through the region.  Utilizing an ensemble approach of the current
models, a general west to east motion is expected with Bill passing
through overnight.  While overall convective coverage will increase
tonight, the lack of instability will likely keep the threat of
thunderstorms more isolated to scattered.  However, high PWAT values
and deep warm cloud depths will allow storms to be effectiveness
rain producers.  Torrential rainfall and gusty winds will be the
primary threats.  With the actual low passing through the region, an
increase in low-level wind shear may provide an environment
favorable for a few isolated spin up tornadoes within the convective
bands...though the overall probabilities of tornado production are
rather low...but non-zero.  In general, we have bumped PoPs up to
100% for tonight as all locations should see rainfall.  Lows tonight
and Saturday night will be mild with readings only cooling into the
lower 70s.  Highs Saturday will be limited to the lower-middle 80s.

With regards to rainfall amounts, a widespread swatch of 2-3 inches
of rainfall is expected across the region.  Placing the heaviest
axis of rainfall is difficult, but the multi-model consensus
suggests somewhere from around Paducah to E-town to Richmond.
Isolated higher amounts of 3+ inches will be possible in some
isolated areas.  The area at most risk for flash flooding would be
across southern Indiana and that part of KY north of I-64 where
heavy convection dropped quite a bit of rainfall Thursday afternoon
and early this morning.  For this reason, the Flood Watch will
remain in effect through Saturday afternoon.

.LONG TERM (Sunday through Friday)...
Issued at 330 PM EDT Fri Jun 19 2015

The synoptic pattern at the start of the long term period will
feature a ridge across much of the southern CONUS, which will slowly
build east/northeast into at least southern KY through the middle of
next week.

Above average uncertainty exists through much of the long term
period as the Ohio Valley will be on the periphery of the building
upper-level ridge across the southern CONUS.  Guidance is in a bit
of disagreement as to how far north this ridge will build, and the
strength/timing of individual waves sliding around this ridge in the
northwest flow aloft.

Forecast confidence is highest on Sunday afternoon into early Sunday
night.  Guidance suggests a PV anomaly will slide southeast through
the northwest flow aloft.  In response, a surface low will push
through the Great Lakes, dragging an associated cold front southeast
into central/southern IN.  Surface convergence along this front
coupled with ascent from the passing PV anomaly should be enough to
fire convection across portions of central/southern IN Sunday
afternoon, perhaps pushing into portions of northern KY by Sunday
evening.  The one limiting factor will be a decent cap which should
limit convection initially, but the overall consensus in the
guidance is that strong heating and the incoming forcing should
erode this cap by the afternoon hours.  Initially, storms could be
multicells/transient supercells given 30-40 knots of deep-layer
shear coupled with the strong instability (3000+ J/kg of MLCAPE).
However, this convection will likely merge into line segments by the
evening.  This means a hail threat initially may likely transition
to more of a wind threat with time as 0-3km shear vectors (oriented
mainly WNW to ESE) around 30 knots suggest line segments should be
able to keep upright convection along their cold pools.

Forecast confidence decreases by Monday through the end of next week
as guidance differs on the timing/strength of each wave riding the
periphery of the building ridge.  For now, will go with a general
blend of the 19/12Z GEFS and the 19/12Z ECMWF solutions.  This
places the highest chances for precipitation mainly across the
northeast half of the CWA through much of the week, with lower
chances across southern KY where subsidence from the ridge will
likely win out.  Any complex of storms will likely be on the
periphery of stronger mid-level flow, so these could be
strong/severe depending on the exact timing.

In areas where it doesn't rain, temperatures will
be quite hot!  Highs in the middle 90s look increasingly likely for
many areas in KY next week, which coupled with dewpoints in the 70s,
will bring heat indices above 100 degrees at times.  Heat advisories
could be needed for some areas next week given this expected
airmass, so stay tuned!

&&

.HYDROLOGY...

Issued at 300 PM EDT Fri Jun 19 2015

The remnants of tropical cyclone Bill will move toward the region
this afternoon and then pass through the region tonight and
Saturday.  Spiral bands of convection will continue to develop
across the region this afternoon with the highest chances of
rainfall out across the western and southern areas.

Latest guidance has not really changed all that much with the QPF.
Currently we are not sticking to one particular deterministic model,
but rather utilizing the ensembles here.  That being said, a swatch
of 2 to 3 inches of rain looks very likely across much of southern
Indiana and central Kentucky.  Some isolated 3+ inch amounts will be
possible.  The axis of heaviest QPF still looks to be along and just
south of the Ohio River...roughly from Paducah to E-town to Richmond.

Flash flood guidance has come up slightly over the region.  Our
southern Indiana counties and far northern KY counties (along and
north of the I-64 corridor) are at most risk for flash flooding due
to heavy rainfall over the past few days.  Further south, like in
areas south of the BG and WKY Parkways, flash flood guidance values
are higher.

The current flood watch will remain in effect and no changes to the
area are expected.  Initial thoughts were that if significant
rainfall developed across southern KY today, that we might of needed
to expand it south.  The cloud cover has kept convection more
suppressed early this afternoon, but breaks in the cloud cover will
allow convection across TN to grow upscale and affect this region
later today.  Given the higher flash flood guidance across the south
and the initial lack of rainfall, no southward expansion is required
at this time.

Nevertheless, rain bands from Bill's remnants will affect the region
tonight and Saturday with periods of torrential rainfall.  This may
result in localized flood issues in some areas along with rises on
area creeks and streams.  Current deterministic and ensemble river
model guidance continues does not indicate the potential for
widespread river flooding.
&&

.AVIATION (00Z TAF Update)...
Updated at 709 PM EDT Fri Jun 19 2015

Remnants of tropical cyclone Bill will continue to move eastward
toward the region during the forecast period.  Several arcing lines
of convection will affect the terminals this evening.  The first has
now lifted north of the KSDF and KLEX areas while a secondary line
has formed just south of Bowling Green.  Several arcs of convection
were located out across western KY just ahead of the main
circulation of Bill. These will affect the the BWG and SDF terminals
later this evening...most likely after 20/02Z.  These bands will
then affect the KLEX terminal later on tonight.  Winds will remain
out of the southeast to south this evening and will see speeds of
8-10kts with some gusts up to 15-20kts at times.  As the remnants
shift through the region, we should see winds take on more of a
southerly direction and then to the southwest late tonight and
during the day on Saturday.  VFR conditions will be seen this
evening followed by mainly MVFR conditions late tonight.  There
remains a chance of IFR conditions late tonight (20/09-13Z) time
frame due to low ceilings.  Conditions should improve during the
late afternoon hours as the remnant circulation moves away from the
region.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through late Saturday night FOR KYZ023>043-
     045>049-053>057-066-067.

IN...FLASH FLOOD WATCH through late Saturday night FOR INZ076>079-083-
     084-089>092.

&&

Update.........MJ
Short Term.....MJ
Long Term......KJD
Hydrology......MJ
Aviation.......MJ
Hazardous weather outlook, Jun 19, 2:41 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT FRI JUN 19 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-066-067-201945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY-
LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...LIBERTY...STANFORD
341 PM EDT FRI JUN 19 2015 /241 PM CDT FRI JUN 19 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

MULTIPLE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT AS TROPICAL DEPRESSION BILL APPROACHES THE REGION.
TORRENTIAL RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE THE MAIN
THREATS WITH THESE STORMS. WITH THE REMNANTS OF BILL APPROACHING
THE AREA ...LOW-LEVEL WIND SHEAR VALUES WILL INCREASE AND AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT WITH ANY STRONG STORMS
THAT DEVELOP.

ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING AT TIMES
THROUGH SATURDAY NIGHT. SEE THE FLASH FLOOD WATCH FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY THE REMNANTS OF TROPICAL STORM BILL WILL BRING SCATTERED
TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY. LOCALIZED
FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY NIGHT AS
WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL MOVES
THROUGH THE OHIO VALLEY. GUSTY WINDS AND AN ISOLATED TORNADO OR
TWO WILL BE POSSIBLE.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON THROUGH THURSDAY. STORMS ON SUNDAY MAY BECOME STRONG TO SEVERE
OVER PORTIONS OF SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY.
STRONG WINDS...LARGE HAIL...AND LIGHTNING WILL BE THE MAIN
THREATS WITH THESE STORMS.

HEAT AND HUMIDITY WILL RETURN TO THE REGION NEXT WEEK POSSIBLY BRINGING
HEAT INDICES IN EXCESS OF 100 DEGREES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ061>065-070>078-081-082-201945-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
341 PM EDT FRI JUN 19 2015 /241 PM CDT FRI JUN 19 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

MULTIPLE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT AS TROPICAL DEPRESSION BILL APPROACHES THE REGION.
TORRENTIAL RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE THE MAIN
THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY THE REMNANTS OF TROPICAL STORM BILL WILL BRING SCATTERED
TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY. LOCALIZED
FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY NIGHT AS
WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL MOVES
THROUGH THE OHIO VALLEY. GUSTY WINDS WILL ALSO BE POSSIBLE.

OTHER ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON THROUGH WEDNESDAY. STORMS ON SUNDAY MAY BECOME STRONG
WITH GUSTY WINDS AND LIGHTNING BEING THE MAIN THREATS WITH THESE
STORMS.

HEAT AND HUMIDITY WILL RETURN TO THE REGION NEXT WEEK POSSIBLY BRINGING
HEAT INDICES IN EXCESS OF 100 BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/KD

In the hours before

Local storm report, Jun 19, 4:23 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 PM EDT FRI JUN 19 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND DMG     ELIZABETHTOWN           37.70N 85.87W
06/19/2015                   HARDIN             KY   LAW ENFORCEMENT

            TELEPHONE POLES AND POWER LINES REPORTED
            DOWN ALONG DIXIE HIGHWAY IN THE CITY.

&&

SZAPPANOS
Special weather statement, Jun 19, 4:28 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT FRI JUN 19 2015

INZ084-089-192200-
CRAWFORD IN-PERRY IN-
528 PM EDT FRI JUN 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF ENGLISH...AND MOVING NORTHEAST
AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM. IF THIS STORM STRENGTHENS
FURTHER...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED.

* THIS STORM WILL ALSO IMPACT...
  DEUCHARS AND WEST FORK...
  SULPHUR SPRINGS AND SULPHUR...
  BEECHWOOD AND FREDONIA...
  RIDDLE AND GRANTSBURG...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
86 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3837 8643 3822 8629 3821 8629 3818 8633
      3820 8635 3820 8637 3816 8637 3813 8644
      3813 8645 3811 8647 3807 8654 3813 8665
TIME...MOT...LOC 2128Z 224DEG 16KT 3815 8649

RJS
Local storm report, Jun 19, 4:52 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT FRI JUN 19 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     GLENDALE                37.60N 85.92W
06/19/2015                   HARDIN             KY   AMATEUR RADIO

            TREE REPORTED DOWN ON A HOUSE NEAR DIXIE
            HWY.

&&

SZAPPANOS
Special weather statement, Jun 19, 5:08 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT FRI JUN 19 2015

INZ090>092-KYZ029>031-034-038-192240-
BULLITT KY-CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-OLDHAM
KY-SHELBY KY-SPENCER KY-
608 PM EDT FRI JUN 19 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
PLEASURE RIDGE PARK TO LOUISVILLE TO TAYLORSVILLE...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  OKOLONA...
  FISHERVILLE AND NORMANDY...
  EDWARDSVILLE AND VEECH...
  CONNER AND FINCHVILLE...
  FLOYDS KNOBS AND SIMPSONVILLE...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 128 AND 137.

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 7.

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 118 AND 123.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3837 8584 3842 8547 3821 8517 3796 8540
      3816 8573 3810 8608
TIME...MOT...LOC 2209Z 216DEG 25KT 3819 8594 3823 8566
          3807 8537

EER
Local storm report, Jun 19, 6:06 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EDT FRI JUN 19 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 NE FREDONIA           38.20N 86.38W
06/19/2015                   CRAWFORD           IN   TRAINED SPOTTER

            TREES DOWN ALONG STATE ROAD 66.

&&

SZAPPANOS
Special weather statement, Jun 19, 6:24 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 PM EDT FRI JUN 19 2015

INZ078-079-200010-
JEFFERSON IN-SCOTT IN-
724 PM EDT FRI JUN 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF SCOTTSBURG...AND MOVING NORTH AT
25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  KENT...
  WAKEFIELD AND DEPUTY...
  LANCASTER AND FIVE POINTS...
  MIDDLEFORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3861 8554 3866 8576 3883 8572 3882 8570
      3883 8568 3882 8563 3886 8561 3886 8558
      3888 8558 3889 8557 3889 8554 3892 8554
      3892 8543
TIME...MOT...LOC 2324Z 194DEG 22KT 3873 8562

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:58 AM CDTFlash Flood WatchLMKAnderson, Bourbon, Boyle, Breckinridge, Bullitt, Casey and 27 more35 hr
Jun 19, 1:11 PM CDTSpecial Weather StatementLMKHarrison29 min
Jun 19, 1:41 PM CDTSpecial Weather StatementLMKClark29 min
Jun 19, 3:23 PM CDTTornado WarningLMKHancock27 min
Jun 19, 3:59 PM CDTSpecial Weather StatementLMKHardin, Larue31 min
Jun 19, 4:06 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson29 min
Jun 19, 4:21 PM CDTSpecial Weather StatementLMKClark, Garrard, Madison44 min
Jun 19, 4:29 PM CDTSevere Thunderstorm WarningLMKBullitt, Nelson31 min
Jun 19, 4:51 PM CDTAreal Flood AdvisoryLMKClark, Fayette, Garrard, Jessamine, Madison3 hr
Jun 19, 5:08 PM CDTSpecial Weather StatementLMKJefferson, Oldham, Shelby32 min
Jun 19, 5:10 PM CDTSevere Thunderstorm WarningLMKMeade25 min
Jun 19, 5:14 PM CDTFlash Flood WarningLMKBourbon, Clark, Fayette, Garrard, Jessamine, Madison3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.